MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VAMF3838C150TU
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an index thoracic endovascular aortic procedure using a valiant captivia stent graft for treatment of an ulcer, the stent graft appeared to jam after approximately 1cm of deployment.At that point, the graft material had not yet been exposed, and the graft cover could not be retracted any further.The physician adjusted and attempted deployment again, but removed the device before further graft material was exposed without causing damage to the patient or disrupting the previous evar implant.A backup 38 × 38 × 167 mm valiant captivia stent graft was implanted with a successful result.Post-case examination found the stent graft cover could not be retracted beyond approximately 2 cm, and screw threads began to shear, producing plastic shavings within the deployment handle.The physician alleged a manufacturing issue involving the screw threads.No apparent damage to the outer box or inner packaging was identified.The patient was reported alive with no injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was received with the external slider in the home position and the tip capture release handle locked.Deformation was evident to the proximal end of the graft cover.A gap was evident between the tapered tip and the graft cover measuring approximately 10 mm.The external slider could not advance or retract the graft cover, resistance was encountered on rotation of the slider.No other deformation was evident to the remainder of the device.Film analysis: the reported deployment issue could not be confirmed based on the pre-operative ct imaging provided; therefore, the cause of the event could not be conclusively determined.Procedural angiograms demonstrating device insertion, deployment attempt, and removal were not available for review.Although this cannot be confirmed, it is possible that the moderate tortuosity of the descending aorta, along with the severe tortuosity observed in the previously implanted evar stent graft, may have been contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25296589
Report Number9612164-2026-02729
Device Sequence Number13084855
Product Code MIH
UDI-Device Identifier00643169346956
UDI-Public(01)00643169346956(17)270227
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVAMF3838C150TU
Device Catalogue NumberVAMF3838C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Supplement Date Received by Manufacturer05/28/2026
06/03/2026
Initial Report FDA Received Date05/27/2026
Supplement Report FDA Received Date05/29/2026
06/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale
Patient Weight78 KG